Alert archive / Texas / High Wind Watches in 2022
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 7, 2022, 2:25 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Jan 8, 2022, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2022, 2:25 AM CST (08:25 UTC)
- In effect from
- Jan 8, 2022, 11:00 AM CST
- Expired
- Jan 8, 2022, 3:08 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS74 KMAF 070825 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 225 AM CST Fri Jan 7 2022 NMZ027-TXZ270-271-072100- /O.NEW.KMAF.HW.A.0002.220108T1700Z-220109T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 225 AM CST Fri Jan 7 2022 /125 AM MST Fri Jan 7 2022/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From late Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
058 WWUS74 KMAF 080908 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 308 AM CST Sat Jan 8 2022 NMZ027-TXZ270-271-090100- /O.UPG.KMAF.HW.A.0002.220108T1700Z-220109T0000Z/ /O.NEW.KMAF.HW.W.0001.220108T1700Z-220109T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 308 AM CST Sat Jan 8 2022 /208 AM MST Sat Jan 8 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CST /10 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 6, 10:42 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 6, 10:42 PM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1042 PM CST Thu Jan 6 2022 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1041 PM CST Thu Jan 6 2022 VFR prevailing. Winds veering out of SE overnight, remaining S/SE during the rest of TAF cycle. Speeds <12kts. Few passing cirrus. && .SHORT TERM... (This afternoon through Friday night) Issued at 203 PM CST Thu Jan 6 2022 A cold front has progressed through the area bringing in cold Arctic air into the region. High temperatures are forecast stay in the upper 30s this afternoon momentarily reaching the low 40s across the Permian Basin. Areas south and west of the I10/I20 split are going to see slightly warmer temperatures as the front has only just now progressed through the area. Winds are set to switch out of the east to south by tomorrow morning recycling cold air back into the Permian Basin. Therefore, low temperatures tomorrow morning are forecast to hoover in the 20s across the Permian Basin and lows in the 30s for the mountains. The Arctic airmass is very shallow, therefore 850mb temps in the mountains tomorrow are forecast to be warmer then the plains. Saturday morning southerly return flow will advect moisture into the area increasing dew points. This will result in an increase of low temperatures Saturday morning of 10 to 15 degrees. && .LONG TERM... (Saturday through Wednesday) Issued at 203 PM CST Thu Jan 6 2022 Anomalously warm temps on Sat will be assocd with broadening low- level thermal ridge underneath sw flow aloft. Widespread high temps in the M70s and abundant sunshine will make for a nice day. 85h-7h winds around 30kts s of a surface low will make for breezy conditions across SE NM/PB, with locally high winds in the GDP Mtns. A cold front will pass thru the area Sun AM and high temps will fall back to near seasonal levels. Another hard freeze is expected Mon AM and cool Mon PM with surface ridging across the CWFA. A warm up will be tempered on Tue with increased clouds and the slow retreat of surface ridging. Low-level mstr will make an attempt to return Wed ahead of an upper low. An initial shrtwv trof will increase clouds and the chance for precip starting in the w on Wed PM and into Thu AM across the PB. Degree of warming is uncertain Thu PM. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 20 61 40 77 / 0 0 0 0 Carlsbad 23 67 39 74 / 0 0 0 0 Dryden 27 57 36 77 / 0 0 0 0 Fort Stockton 27 71 42 80 / 0 0 0 0 Guadalupe Pass 39 62 43 64 / 0 0 0 0 Hobbs 21 62 36 72 / 0 0 0 0 Marfa 27 71 31 72 / 0 0 0 0 Midland Intl Airport 21 62 38 75 / 0 0 0 0 Odessa 22 62 39 75 / 0 0 0 0 Wink 21 62 32 77 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...87
Hazardous weather outlook, Jan 6, 1:44 PM CST, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 144 PM CST Thu Jan 6 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-071945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 144 PM CST Thu Jan 6 2022 /1244 PM MST Thu Jan 6 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Watches in Texas, 2022High Wind Watches in New Mexico, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.